MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 02/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products cemented finned tib.Tra sz 2f/1t (cat# 200-04-21 / serial# (b)(6)), optetrak asy,cr cemented femoral, sz 2 (cat# 230-02-02 / serial# (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, after about six years later from a primary surgery, the 80 y/o male patient who had total knee arthroplasty using cr slope + tibial inserts complained knee swelling and pain, the surgeon diagnosed the wear of the tibial inserts, then revision surgery for the replacement of the tibial inserts for both side were performed.Surgeon decided that all exactech¿s component was removed and competitor¿s revision device was implanted for both side.Polyethylene particles and proliferative (growth) tissues on the surgical field were resected by the surgeon appropriately.There was no no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain images.The device is not available for evaluation.No other patient information/medical history reported.,.
 
Additional Manufacturer Narrative
H2: the revision reported was likely the result of prosthesis wear and osteolysis, which may have contributed to the tibial tray subsidence.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be determined as the devices were not returned for evaluation, and images were not provided.
 
Additional Manufacturer Narrative
After review of information received and the completion of investigation, the following sections g1, g3, g6, h1, h2, h3 and h6 have been updated accordingly.(h3): the revision reported was likely the result of prosthesis wear and osteolysis, which may have contributed to the tibial tray subsidence.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be determined as the devices were not returned for evaluation, and images were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-04254.The following sections were corrected: d10 (d10) concomitant products: - optetrak asy, cr cemented femoral, sz 2 (cat# 230-02-02 / serial# (b)(6)).H6: the revision reported was likely the result of prosthesis wear and osteolysis, which may have contributed to the tibial tray subsidence.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The tibial tray subsidence observed in the provided radiographs may have been the result of insufficient bony support for the implant, poor bone quality, under sizing the tibial tray, or any combination of these possibilities.The extent and root cause of the prosthesis wear and tibial subsidence could not be determined as the devices were not returned for evaluation, and images were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 2, 9MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key17686553
Report Number1038671-2023-02157
Device Sequence Number2558704
Product Code JWH
UDI-Device Identifier10885862041029
UDI-Public10885862041029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Model NumberN/A
Device Catalogue Number200-62-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer01/30/2024
11/01/2024
12/03/2024
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date06/21/2024
11/05/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale